| Model Number |
TX60G |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
07/01/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Date of event: unknown, assumed 1st day of month complaint was reported.Medical device: batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Does the surgeon believe that there was an alleged deficiency of the tx60g device that contributed to the post-op leak? if so, why? what is meant by ¿anastomosis brown?¿ what type of anastomosis was created? was this a proximal or distal gastrectomy? what were the indications for surgery? can you please confirm what tissues were captured in the device jaws? was there any calcification of the vessels? could there have been any tumor invasion into the vessel? were any clips used in the area of the firing? was the device closed and then reopened to reposition prior to firing? was the device difficult to close? was the device difficult to fire? was the tissue retaining pin placed automatically or manually? did the surgeon inspect the staple line by releasing the device prior to dividing the vessel per the ifu? were there any other alternative approaches used to proactively prevent bleeding such as utilizing a vascular clamp prior to artery division? can more information be provided on the shape of the staples? what is the current status of the patient? if information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
Event or Problem Description
It was reported that the device was used to close the anastomosis brown (side intestine anastomosis).The patient presented leakage from the application point on the 4th to 6th post-operative day.Procedure: gastrectomy.
Additional Manufacturer Narrative
(b)(4).Date sent: 09/28/2021.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number, and no [non-conformances / manufacturing irregularities] were identified.Additional information was requested, and the following was received: does the surgeon believe that there was an alleged deficiency of the tx60g device that contributed to the post-op leak? if so, why? yes.Because the anastomoses was done perfectly and it was the first complication after 30 years experience of using the same product at this kind of procedures.What is meant by ¿anastomosis brown?¿ this is a type of anastomoses: jejunum-jejunum anastomoses.What type of anastomosis was created? jejunum-jejunum anastomoses.Was this a proximal or distal gastrectomy? total gastrectomy.What were the indications for surgery? gastric cancer.Can you please confirm what tissues were captured in the device jaws? small bowel tissue.Was there any calcification of the vessels? no.Could there have been any tumor invasion into the vessel? no.Were any clips used in the area of the firing? yes.There were clips from ntlc side to side anastomoses.Was the device closed and then reopened to reposition prior to firing? no.Was the device difficult to close? no.It was easy to close.Was the device difficult to fire? no.It was easy to fire.Was the tissue retaining pin placed automatically or manually? it was placed automatically.Did the surgeon inspect the staple line by releasing the device prior to dividing the vessel per the ifu? yes.More reinforcement stitches were placed as part of our usual surgical technique.This leak wasn¿t visible at the end of the surgery.Were there any other alternative approaches used to proactively prevent bleeding such as utilizing a vascular clamp prior to artery division? no.Can more information be provided on the shape of the staples? they staples looked normal as usual.What is the current status of the patient? she has fully recovered.Due to the leak complication the patient had to undergo additional hospitality in the room for 8 days without feeding and with total parenteral nutrition.The leak was healed without a new surgery after 8 days.